Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Child type1 diabetic. Took heavy doses of Novarapid. Had low sugar levels. Will she be ok?

my daughter is 10 years old and she is a dieabettic type 1 she has novarapid between 7-8 mls three times at day time and lantus at night 12mls.tonite by mistake she took 8 of her novarapid and then took 5 of her night time lantus thinking that would be ok,her bloods dropped to 3.3 and she felt dizzy and shakey so i gave her a teaspoon of jam and a little jam sandwich after i took her bloods again and she was 5.2 i gave her a cold glass of squash with no add sugar and after 30 mins tested her blood again they were then 7.8 . my question is will she be ok
Asked On : Thu, 14 Feb 2013
Answers:  3 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Pediatrician, Neonatology 's  Response
Hi,
Yes she will be OK.
But please make sure that extra care is taken when taking insulin.
Also keep small packets of plain glucose available with her at home,in the car,and even in her school bag.Glucose is easily absorbed and readily used in such situations than jam or other sugars.Take care

Also these fluctuations do happen in kids ESP after sports,when they are I'll,etc
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi,
Thank you for your query,
What is the unit of glucose measurement you are using?
But i can understand that your child developed low blood glucose due to over dosage of insulin.
This is the cause for her dizziness and shaky.
You can give chocolate or sugar during low blood glucose levels.
And watch her sensorium and glucose levels .
If she is dizzy, glucose is still low consult the emergency.
Hope I have answered your query.
Answered: Fri, 15 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Vivek Gupta's  Response
HI

ITS DR VIVEK GUPTA

I WANT TO TELL ONE THING ... DO NOT EXPERIMENT

INITIALLY SHE WAS IN HYPOGLYCEMIA ( LOW SUGAR) NOW SHE IS AL RIGHT . THIS WAS GOOD THAT SHE HAVE FOUND THE SYMPTOM OF HYPOGLYCEMIA AND YOU CORRECTED BY SUGAR MIXED FOOD.
in case of dizziness , sweeting , palpitation . check immediatly the blood sugar . if low sugar is found take some amount of sugar to prevent dangerous situation and consult to your pediatrician



FOLLOW YOUR PEDIATRICIAN ADVICE
Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor